Alert archive / South Dakota / Wind Chill Warnings in 2019
Wind Chill Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Mar 2, 2019, 3:54 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 2, 2019, 9:00 PM CST. It was in force for 15 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2019, 3:54 AM CST (09:54 UTC)
- In effect from
- Mar 2, 2019, 9:00 PM CST
- Expired
- Mar 3, 2019, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 4:34 AM CST | EXTR WIND CHILL -39 | 3 Wnw Lily, SD | |
| Mar 3, 5:25 AM CST | EXTR WIND CHILL -49 | 7 Ne Langford, SD | |
| Mar 3, 5:41 AM CST | EXTR WIND CHILL -45 | 6 E Danforth, SD | |
| Mar 3, 5:43 AM CST | EXTR WIND CHILL -44 | 3 Sw Bunker, SD | |
| Mar 3, 5:52 AM CST | EXTR WIND CHILL -43 | 4 Nw Lantry, SD | |
| Mar 3, 5:53 AM CST | EXTR WIND CHILL -41 | 1 E Watertown, SD | |
| Mar 3, 5:53 AM CST | EXTR WIND CHILL -40 | 3 Ese Aberdeen, SD | |
| Mar 3, 5:56 AM CST | EXTR WIND CHILL -40 | 2 Ene Sisseton, SD | |
| Mar 3, 5:59 AM CST | EXTR WIND CHILL -44 | 13 N Vivian, SD | |
| Mar 3, 6:04 AM CST | EXTR WIND CHILL -37 | Ipswich, SD | |
| Mar 3, 6:06 AM CST | EXTR WIND CHILL -53 | 11 S Bullhead, SD | |
| Mar 3, 6:15 AM CST | EXTR WIND CHILL -50 | 10 W Long Lake, SD | |
| Mar 3, 6:16 AM CST | EXTR WIND CHILL -44 | 6 W Barnard, SD | |
| Mar 3, 6:20 AM CST | EXTR WIND CHILL -43 | Holabird, SD | MESONET STATION F3866, HOLABIRD. |
| Mar 3, 6:20 AM CST | EXTR WIND CHILL -41 | Selby, SD | MESONET STATION SLBST, SELBY. |
| Mar 3, 6:24 AM CST | EXTR WIND CHILL -42 | Murdo, SD | |
| Mar 3, 6:45 AM CST | EXTR WIND CHILL -46 | 4 Nw Artas, SD | PERSONAL WEATHER STATION. |
| Mar 3, 7:09 AM CST | EXTR WIND CHILL -42 | 3 N Brentwood Colony, SD | |
| Mar 3, 7:15 AM CST | EXTR WIND CHILL -43 | 1 Ssw Redfield, SD | |
| Mar 3, 7:40 AM CST | EXTR WIND CHILL -47 | 1 Wsw Gettysburg, SD | |
| Mar 3, 7:41 AM CST | EXTR WIND CHILL -46 | 6 E Danforth, SD | |
| Mar 3, 7:45 AM CST | EXTR WIND CHILL -45 | 4 S Stone Bridge, SD | |
| Mar 3, 7:56 AM CST | EXTR WIND CHILL -38 | 6 Ene Lees Corner, SD | |
| Mar 3, 9:00 AM CST | EXTR WIND CHILL -42 | 2 Wnw Toronto, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS43 KABR 020954 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 354 AM CST Sat Mar 2 2019 ...DANGEROUSLY COLD WIND CHILLS RETURN THIS WEEKEND... MNZ039-046-SDZ003>011-015>023-033>037-021800- /O.NEW.KABR.WC.W.0003.190303T0300Z-190303T1800Z/ /O.NEW.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, and Miller 354 AM CST Sat Mar 2 2019 /254 AM MST Sat Mar 2 2019/ ...WIND CHILL WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY... * WHAT...Dangerously cold wind chills expected. Wind chills from 35 below to 45 below zero tonight through Sunday morning. Wind chills from 25 below to 35 below zero Sunday afternoon through Monday morning. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ this evening to noon CST /11 AM MST/ Sunday. For the Wind Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST /11 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ SDZ045-048-051-021800- /O.NEW.KABR.WC.Y.0012.190303T0600Z-190304T1800Z/ Jones-Lyman-Buffalo- Including the cities of Murdo, Kennebec, and Fort Thompson 354 AM CST Sat Mar 2 2019 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills from 25 below to 35 below zero expected. * WHERE...Jones, Lyman and Buffalo Counties. * WHEN...From midnight tonight to noon CST Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TMT
5 follow-up statements
049 WWUS43 KABR 021706 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1106 AM CST Sat Mar 2 2019 MNZ039-046-SDZ003>011-015>023-033>037-030600- /O.CON.KABR.WC.W.0003.190303T0300Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, and Miller 1106 AM CST Sat Mar 2 2019 /1006 AM MST Sat Mar 2 2019/ ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY... * WHAT...Dangerously cold wind chills expected. Wind chills from 35 below to 45 below zero tonight through Sunday morning. Wind chills from 25 below to 35 below zero Sunday afternoon through Monday morning. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ this evening to noon CST /11 AM MST/ Sunday. For the Wind Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST /11 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ SDZ045-048-051-030600- /O.CON.KABR.WC.Y.0012.190303T0600Z-190304T1800Z/ Jones-Lyman-Buffalo- Including the cities of Murdo, Kennebec, and Fort Thompson 1106 AM CST Sat Mar 2 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills from 25 below to 35 below zero expected. * WHERE...Jones, Lyman and Buffalo Counties. * WHEN...From midnight tonight to noon CST Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Connelly
691 WWUS43 KABR 022018 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 218 PM CST Sat Mar 2 2019 SDZ045-048-051-030600- /O.EXA.KABR.WC.W.0003.190303T0300Z-190303T1800Z/ /O.EXT.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Jones-Lyman-Buffalo- Including the cities of Murdo, Kennebec, and Fort Thompson 218 PM CST Sat Mar 2 2019 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON SUNDAY TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills and very cold wind chills expected. Wind chills as low as 40 below zero expected. * WHERE...Jones, Lyman and Buffalo Counties. * WHEN...For the Wind Chill Warning, from 9 PM this evening to noon CST Sunday. For the Wind Chill Advisory, from noon Sunday to noon CST Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ039-046-SDZ003>011-015>023-033>037-030600- /O.CON.KABR.WC.W.0003.190303T0300Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, and Miller 218 PM CST Sat Mar 2 2019 /118 PM MST Sat Mar 2 2019/ ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY... * WHAT...Dangerously cold wind chills and very cold wind chills expected. Wind chills as low as 45 below zero expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ this evening to noon CST /11 AM MST/ Sunday. For the Wind Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST /11 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Connelly
405 WWUS43 KABR 030444 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1044 PM CST Sat Mar 2 2019 SDZ045-048-051-031300- /O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Jones-Lyman-Buffalo- Including the cities of Murdo, Kennebec, and Fort Thompson 1044 PM CST Sat Mar 2 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills and very cold wind chills expected. Wind chills as low as 40 below zero expected. * WHERE...Jones, Lyman and Buffalo Counties. * WHEN...For the Wind Chill Warning, from 9 PM this evening to noon CST Sunday. For the Wind Chill Advisory, from noon Sunday to noon CST Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ039-046-SDZ003>011-015>023-033>037-031300- /O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, and Miller 1044 PM CST Sat Mar 2 2019 /944 PM MST Sat Mar 2 2019/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY... * WHAT...Dangerously cold wind chills and very cold wind chills expected. Wind chills as low as 45 below zero expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ this evening to noon CST /11 AM MST/ Sunday. For the Wind Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST /11 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
954 WWUS43 KABR 030911 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 311 AM CST Sun Mar 3 2019 SDZ045-048-051-031800- /O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Jones-Lyman-Buffalo- Including the cities of Murdo, Kennebec, and Fort Thompson 311 AM CST Sun Mar 3 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills from 35 below to 45 below zero this morning. Wind chills from 25 below to 35 below zero this afternoon through Monday morning. * WHERE...Jones, Buffalo and Lyman Counties. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ039-046-SDZ003>011-015>023-033>037-031800- /O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, and Miller 311 AM CST Sun Mar 3 2019 /211 AM MST Sun Mar 3 2019/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ MONDAY... * WHAT...Dangerously cold wind chills. Wind chills from 35 below to 50 below zero this morning. Wind chills from 25 below to 35 below zero this afternoon through Monday morning. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ today. For the Wind Chill Advisory, from noon CST /11 AM MST/ today to noon CST /11 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TMT
410 WWUS43 KABR 031800 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1200 PM CST Sun Mar 3 2019 SDZ045-048-051-040600- /O.EXP.KABR.WC.W.0003.000000T0000Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.000000T0000Z-190304T1800Z/ Jones-Lyman-Buffalo- Including the cities of Murdo, Kennebec, and Fort Thompson 1200 PM CST Sun Mar 3 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Jones, Buffalo and Lyman Counties. * WHEN...Until noon CST Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ039-046-SDZ003>011-015>023-033>037-040600- /O.EXP.KABR.WC.W.0003.000000T0000Z-190303T1800Z/ /O.CON.KABR.WC.Y.0012.000000T0000Z-190304T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, and Miller 1200 PM CST Sun Mar 3 2019 /1100 AM MST Sun Mar 3 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until noon CST /11 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Connelly
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Mar 1, 11:21 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 1, 11:21 PM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1121 PM CST Fri Mar 1 2019 .UPDATE... Issued at 1113 PM CST Fri Mar 1 2019 See below for an aviation forecast discussion for the 06Z TAFs. UPDATE Issued at 845 PM CST Fri Mar 1 2019 Had to make some wholesale changes to the skycover forecast and the min Temps forecast for tonight. At 8pm, skies were mostly clear, not mostly cloudy, and the temperature was 0F degrees already, which was the going low temperature forecast for Aberdeen. Reset the skycover to mostly clear with a gradual ramp up to cloudy conditions as the night wears on. Also, based off the time-lagged output from the RAP and HRRR models, felt much more confident ratcheting temps down a solid 5 to as much as 15 degrees off the inherited low temps forecast. Despite a persistent 5 to 10 mph north-northwest wind overnight, low level caa is in full swing and there is a fresh 1 to 5 inches of snow covering the pre-existing 10 to 30+ inch deep snow pack over the CWA. Updates are out. UPDATE Issued at 540 PM CST Fri Mar 1 2019 See below for an aviation forecast discussion for the 00Z TAFs. UPDATE Issued at 438 PM CST Fri Mar 1 2019 Dropped the winter weather advisory over the southeastern forecast zones. Just some flurries left now. But, across the entire forecast area since late last night, 1 to 4 inches have been reported throughout the forecast area, with some 3 to 5 inch reports showing up across where there was an advisory in place. && .SHORT TERM...(This Evening through Saturday Night) Issued at 313 PM CST Fri Mar 1 2019 The snow along and east of the James valley will continue to transition east through the afternoon, with advisory level accumulations. There will be a lull this evening with clearing and a light north wind that will allow for some temperature drop before the next batch of clouds move in. A weak system moves mainly west of the Missouri valley, with dry air in the east limiting the eastward extent. Only looking at about 1-2 inches of fluff in the far western CWA. Otherwise winds pick up Saturday with mixed winds topping out around 20kts, plus cold advection as a ridge of high pressure slowly builds across the region. There is some mention of blowing snow but light drifting will generally impact road conditions more than anything else. .LONG TERM...(Sunday through Friday) Issued at 313 PM CST Fri Mar 1 2019 The extended period starts off with very cold air in place over the region. Temperatures will start off in the teens below zero early Sunday morning, with wind chills in the -25 to -40 range. Bitterly cold wind chills will remain a concern through the day Monday as the region remains on the east side of a strong surface ridge, with wind gusts up to 30 mph Sunday afternoon through the day Monday. May still see some gusts up to 20 mph or so on Tuesday, then the surface high slides across the area, with lighter winds Tuesday night into Wednesday. The next chance for snow comes Wednesday night into Thursday as a low pressure system tracks across the Central Plains. High pressure returns Friday, with dry conditions expected. After the very cold start to the day Sunday, will only see temperatures rise to the single digits below and above zero Sunday afternoon. Will then see a gradual warm up through the period, with highs in the single digits above zero on Monday, in the teens to lower 20s Tuesday through Thursday, and in the upper teens to upper 20s Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1113 PM CST Fri Mar 1 2019 There are a few patches of low cloud and ground fog occurring late this evening across the region. There's even a local effect happening at the KABR terminal where a smoke stack plume of ice crystals is drifting appx one-quarter mile down-wind across the KABR runway and causing the ASOS to mis-represent prevailing VFR conditions as this 40ft wide and 100ft deep streamer of ice crystals just keeps chugging right across the runway and over the ASOS. Elsewhere, honest-to-goodness radiation ground fog has developed across portions of central and north central South Dakota, including the KMBG terminal. Once the approaching bkn/ovc cloud deck out north/west sweeps over the region, the fog should diminish in coverage/intensity, and snow chances (and sub-VFR visbies in snow) begin to pick up, mainly at the KMBG and KPIR terminals. Northeasterly breezes also develop, and there will likely be some occasional blowing snow observed at those two terminals. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...Connelly LONG TERM...Parkin AVIATION...Dorn
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:54 AM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 56 hr |
Nearby
Wind Chill Warnings in South Dakota, 2019Wind Chill Warnings in Minnesota, 2019Every wind chill warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.